Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 254, NWS Jackson, KY

July 24, 2011Letcher County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 24, 2011, 3:53 PM EDT for Letcher County, Pike County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 3:53 PM EDT (19:53 UTC)
Expired
Jul 24, 2011, 4:30 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1586 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WUUS53 KJKL 241953
SVRJKL
KYC133-195-242030-
/O.NEW.KJKL.SV.W.0254.110724T1953Z-110724T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 430 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DORTON...OR 16 MILES SOUTH OF PIKEVILLE...AND MOVING SOUTHEAST     
  AT 15 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  DUNHAM...ADAMSON...SHELBY GAP...BURDINE...JENKINS...GASKILL AND
  ASHCAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3725 8237 3722 8250 3717 8262 3717 8263
      3724 8268 3733 8260 3727 8234 3726 8234
TIME...MOT...LOC 1953Z 329DEG 14KT 3725 8257
WIND...HAIL 60MPH 1.00IN

$$

JACOBSON
2 follow-up statements
688 
WWUS53 KJKL 242012
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT SUN JUL 24 2011

KYC133-195-242030-
/O.CON.KJKL.SV.W.0254.000000T0000Z-110724T2030Z/
PIKE KY-LETCHER KY-
412 PM EDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LETCHER AND SOUTHWESTERN PIKE COUNTIES UNTIL 430 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR DORTON...OR 15 MILES SOUTH OF
PIKEVILLE...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  DUNHAM...JENKINS...GASKILL...BURDINE...ADAMSON...SHELBY GAP AND
  ASHCAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3725 8237 3722 8250 3717 8262 3717 8263
      3724 8268 3732 8260 3727 8234 3726 8234
TIME...MOT...LOC 2011Z 307DEG 10KT 3727 8258
WIND...HAIL 60MPH 0.75IN

$$

JACOBSON
186 
WWUS53 KJKL 242026
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EDT SUN JUL 24 2011

KYC133-195-242036-
/O.EXP.KJKL.SV.W.0254.000000T0000Z-110724T2030Z/
PIKE KY-LETCHER KY-
426 PM EDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER AND
SOUTHWESTERN PIKE COUNTIES WILL EXPIRE AT 430 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3725 8237 3722 8250 3717 8262 3717 8263
      3724 8268 3732 8260 3727 8234 3726 8234
TIME...MOT...LOC 2026Z 307DEG 10KT 3724 8254

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:37 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 24, 12:37 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1237 PM EDT SUN JUL 24 2011

.SHORT TERM.../TODAY AND TONIGHT/

PREVIOUS FORECAST WAS MOSTLY IN GOOD SHAPE. MORNING SHOWERS AND
THUNDERSTORMS OVER THE SE PART OF THE FORECAST AREA HAVE
DISSIPATED...BUT CONVECTIVE TEMPERATURES SHOULD BE REACHED THIS
AFTERNOON WITH ADDITIONAL DEVELOPMENT EXPECTED. HAVE REDUCED WIND
SPEEDS FOR THIS AFTERNOON AND TONIGHT...WITH JUST LIGHT WINDS OUTSIDE
OF THUNDERSTORMS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH MONDAY NIGHT/

06Z SFC ANALYSIS SHOWS HIGH PRESSURE LINGERING OVER THE CENTRAL
APPALACHIANS ALONG WITH A WEAK SFC TROF JUST NORTH OF THE OHIO RIVER
WHERE MCS ACTIVITY CONTINUES OVER OH/IN/IL. A DEVELOPING LOW PRESSURE
SYSTEM CURRENTLY RESIDES OVER THE MIDWEST WITH AN ASSOCIATED COLD
FRONT RUNNING FROM WI/MN/IA BACK TO THE SW THRU THE CENTRAL
PLAINS...AND THIS WILL BECOME THE FOCUS FOR THE SECOND HALF OF THE
PERIOD. MEANWHILE...ISOLATED SHOWERS CONTINUE TO DEVELOP AND RAIN
THEMSELVES OUT OVER ERN KY EARLY THIS MORNING. OF THE SHORT TERM
GUIDANCE...THE NAM12 APPEARS TO HAVE THE BEST HANDLE ON THIS ACTIVITY
AND HAVE TAILORED THE FCST IN THAT DIRECTION THRU THE MORNING
FOLLOWED BY A HEALTHY DOSE OF PERSISTENCE FOR THE REST OF THE
DAY...WITH A BLEND OF THE GFS/NAM THRU THE REMAINDER OF THE PERIOD.

SOME CONVECTIVE DEBRIS FROM THE ACTIVITY TO THE NORTH WILL TEMPER
TEMPERATURES ALONG WITH INSTABILITY IN OUR NRN COUNTIES THIS
MORNING...BUT NOT ENOUGH TO PRECLUDE CHANCES FOR SCATTERED TSTMS THIS
AFTERNOON. SLOW MOVING HEAVY RAINERS WILL AGAIN BE THE PRIMARY MODE
AND SHORT TERM HYDRO PROBLEMS WILL ALMOST CERTAINLY BE AN ISSUE WHERE
THE MOST EFFICIENT STORMS DEVELOP. OUTFLOW BOUNDARIES FROM THE NORTH
WILL AGAIN BE THE PRIMARY TRIGGER FOR CONVECTION TODAY...AND
PINPOINTING THESE WILL GO A LONG WAY TOWARDS IDENTIFYING THE AREAS
WITH THE BEST CHANCES FOR SEEING STORMS TODAY. SIGHTLY BETTER CHANCES
IN THE NORTH DUE TO THE PROXIMITY OF THE OUTFLOWS WILL BE OFFSET BY
THE POTENTIALLY BETTER INSTABILITY DEVELOPING IN THE SOUTH...SO HAVE
CONTINUED WITH THE BROAD BRUSH APPROACH FOR POPS TODAY.

CLOUDS WILL BE ON THE INCREASE TONIGHT AS THE COLD FRONT BEGINS TO
APPROACH THE AREA...WITH SWLY FLOW STRENGTHENING AHEAD OF THE FRONT
ALSO HELPING TO FUNNEL LOW LEVEL MOISTURE INTO THE AREA. ATTM...THE
COLD FRONT LOOKS TO PUSH THRU ERN KY DURING DAY ON MONDAY AND FCST
SOUNDING ARE HINTING AT THE POTENTIAL FOR MORE WIDESPREAD HYDRO
ISSUES TO DEVELOP...WITH PWATS AOA 2 INCHES AND STORM MOTION
LESS THAN 10 KTS. WILL LET THE DAY SHIFT MAKE THE CALL...BUT A
HEADLINE MAY BE FORTHCOMING IF THE SIGNALS FROM THE CURRENT ROUND OF
GUIDANCE CONTINUE TO APPEAR IN SUBSEQUENT RUNS.

TEMPERATURES AND HEAT INDICES WILL AGAIN BE A CONCERN TODAY. HAVE USED
A BLEND OF PERSISTENCE AND THE COOLER MET MOS FOR HIGHS TODAY...WHILE
STAYING ON THE HIGHER SIDE OF A MOS CONSENSUS FOR DEW PTS. THIS
RESULTED IN HEAT INDICES PEAKING AROUND 100 AGAIN THIS AFTERNOON AND
PLAN TO REISSUE THE EXISTING NPW AS IS WITH THE MORNING PACKAGE. LOWS
TONIGHT WILL DEPEND ON HOW MUCH AND HOW FAST CLOUD COVER BEGINS TO
ARRIVE...BUT GENERALLY STAYED AT OR ABOVE THE WARMEST AVAILABLE
GUIDANCE WITH LOWS IN THE LOWER TO MID 70S. HIGHS FOR MONDAY BECOME
EVEN TRICKIER WITH THE EXPECTED PRECIP...ASSOCIATED CLOUDS...AND
SOMEWHAT COOLER TEMPS BEHIND THE FRONT...AND HAVE CONTINUED TO
UNDERCUT THE MAV NUMBERS HERE AS WELL.

.LONG TERM.../TUESDAY THROUGH SATURDAY/

THE LATEST SUITE OF MODEL GUIDANCE CONTINUES TO SHOW A REBUILDING OF
THE SUBTROPICAL RIDGE NORTHEAST THROUGH MIDWEEK. THIS WILL RETURN
THE HEAT AND HUMIDITY. HOWEVER...THE LATEST RUNS OF BOTH THE GFS
AND THE ECMWF SUGGEST THAT THE RIDGE WILL WEAKEN FROM THE WEST BY
THE END OF THE WEEK AND AS A RESULT DIURNALLY DRIVEN CONVECTIVE
TENDENCIES WILL SEEP INTO THE FORECAST. THE ONLY SIGNIFICANT
ADJUSTMENTS MADE TO THE EXISTING FORECAST WAS TO BEEF UP POPS A BIT
FROM LATE FRIDAY INTO SATURDAY AS A FRONT LOOKS TO SETTLE INTO THE
AREA AS THE UPPER RIDGE FURTHER WEAKENS.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS...

MODELS AGREE THAT THE PERIOD SHOULD START WITH A TRANSIENT/PROGRESSIVE
NE CONUS TROUGH...AND NW FLOW OVER OUR REGION. SURFACE HIGH PRESSURE
WITH A RELATIVELY DRIER AIR MASS SHOULD BE CENTERED OVER THE OHIO
VALLEY...WITH THE FRONT BOUNDARY INTRODUCING THE AIR MASS HAVING
PASSED WELL TO OUR SOUTH. THIS WOULD BRING DRY WEATHER ON TUESDAY AND
TUESDAY NIGHT...AND PROBABLY THROUGH AT LEAST WEDNESDAY NIGHT.

THE PATTERN WILL BE SHORT-LIVED AND WILL BREAK DOWN. THE TROUGH WILL
MOVE OUT...AND UPPER LEVEL GEOPOTENTIAL HEIGHTS WILL RISE FROM THE
OH VALLEY SOUTHWARD WEDNESDAY THROUGH FRIDAY...RESULTING IN WARMER
TEMPS. AT THE SURFACE...THE OH VALLEY HIGH WILL SHIFT NE AND WEAKEN
AND THE FRONTAL BOUNDARY TO OUR SOUTH WILL DISSOLVE. THIS WILL ALLOW
SURFACE SUBTROPICAL HIGH PRESSURE TO OUR SE TO SEND MORE HUMID AIR
BACK NORTH INTO THE LOCAL AREA. THIS WILL LEAD TO AN INCREASE IN
CLOUDS AND A POSSIBILITY OF SHOWERS AND THUNDERSTORMS...WHICH WILL
HOLD BACK TEMPS FROM WHERE THEY OTHERWISE COULD GO.

THE BIGGEST QUESTION IS IN HOW QUICKLY WE MOISTEN UP AND SEE A
RETURN OF CLOUDS AND PRECIP. MOS TAKES POPS UP TO 20 PERCENT ON
WEDNESDAY...FOLLOWED BY 30S LATER IN THE WEEK. BASED ON MODEL GRIDS
AND SOUNDINGS...THINK THIS MAY BE A BIT FAST...AND HAVE INTRODUCED
SLIGHT CHANCE OF PRECIP INTO THE FCST IN THE SOUTH ON THURSDAY...
FOLLOWED BY PEAKS OF 30 PERCENT DURING THE AFTERNOONS AREAS WIDE ON
FRIDAY AND SATURDAY. WITH AN AMORPHOUS PATTERN AND WEAK
FEATURES...AND VERY LITTLE FLOW ALOFT...THIS DIURNAL TREND OF
NOTHING MORE THAN LOW CHANCE SEEMS TO BE THE BEST FIT.
&&

.AVIATION.../18Z TO 18Z/...UPDATED

SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING EARLY THIS
AFTERNOON AS HEATING AND DESTABILIZATION OCCURRED. WILL EXPECT THEM
TO PERSIST THROUGH EARLY EVENING...WITH MOST OF THE SCATTERED STORMS
DYING OUT BY ABOUT 00Z. A LARGE AREA OF THUNDERSTORMS UPSTREAM OVER
IL AND IN WAS DYING OUT AS IT PROGRESSED SE AT MID DAY. SHOULD THIS
AREA REGENERATE IN THE UNSTABLE AIR DURING THE AFTERNOON...IT COULD
POSE AN ADDITIONAL RISK OF THUNDERSTORMS EARLY THIS EVENING.
HOWEVER...CONFIDENCE IN THE EVOLUTION OF THIS SYSTEM IS LOW...AND IT
IS TOO EARLY TO ADDRESS IT IN THE SPECIFICS OF THE AVIATION FORECAST
AT THIS TIME. FROM A LARGER VIEW POINT...THE BETTER CHANCE AT
THUNDERSTORMS MAY BE TOWARD DAWN AND ON MONDAY MORNING. DURING THIS
TIME...A COLD FRONT WILL APPROACH FROM THE NORTH ALONG WITH AN UPPER
LEVEL DISTURBANCE. WILL LOOK FOR CEILINGS TO LOWER WITH THIS INCREASE
IN CLOUDS AND PRECIP ON MONDAY MORNING...WITH MVFR CEILINGS IN MANY
AREAS.

ASIDE FROM THUNDERSTORMS...THERE WILL ALSO BE THE TYPICAL LATE NIGHT
AND EARLY MORNING FG/BR TO CONTEND WITH. VALLEY FOG SHOULD DEVELOP
LATE TONIGHT AROUND 05Z AND SPREAD TOWARD DAWN. THE INCREASE IN
CLOUDS OVERNIGHT MAY PREVENT DENSE VALLEY FOG FROM BECOMING AS
PREVALENT AS ON MANY RECENT NIGHTS.
&&

.JKL WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083-084.

HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ085>088-104-
106>120.
&&

SHORT TERM...MB/HAL
LONG TERM....GREIF
AVIATION...HAL
Hazardous weather outlook, Jul 24, 4:35 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
435 AM EDT SUN JUL 24 2011

KYZ044-050>052-058>060-068-069-079-080-083-084-251145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY
435 AM EDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE UNUSUALLY WARM AND MUGGY AIRMASS WILL LINGER OVER THE AREA FOR
ONE MORE DAY...WITH HEAT INDEX VALUES TOPPING OUT AROUND 100 DEGREES
AGAIN THIS AFTERNOON.

IN ADDITION TO THE HEAT...THUNDERSTORMS WILL BE POSSIBLE TODAY...AND
AGAIN TONIGHT AS A COLD FRONT APPROACHES THE AREA. SLOW MOVING
THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME
AREA...MAY LEAD TO LOCALIZED FLOODING AROUND LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY
RAIN...WHICH COULD LEAD TO FLASH FLOODING.

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS...AND AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLASH FLOODING OR
WIND DAMAGE ON SUNDAY AND MONDAY TO THE NATIONAL WEATHER SERVICE IN
JACKSON.

KYZ085>088-104-106>120-251145-
WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
435 AM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE UNUSUALLY WARM AND MUGGY AIRMASS WILL LINGER OVER THE AREA FOR
ONE MORE DAY...WITH HEAT INDEX VALUES TOPPING OUT AROUND 100 DEGREES
AGAIN THIS AFTERNOON.

IN ADDITION TO THE HEAT...THUNDERSTORMS WILL BE POSSIBLE TODAY...AND
AGAIN TONIGHT AS A COLD FRONT APPROACHES THE AREA. SLOW MOVING
THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME
AREA...MAY LEAD TO LOCALIZED FLOODING AROUND LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY
RAIN...WHICH COULD LEAD TO FLASH FLOODING.

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS...AND AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLASH FLOODING OR
WIND DAMAGE ON SUNDAY AND MONDAY TO THE NATIONAL WEATHER SERVICE IN
JACKSON.

MB

In the hours before

Special weather statement, Jul 24, 3:08 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
308 PM EDT SUN JUL 24 2011

KYZ119-241945-
MARTIN-
308 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345
PM EDT SUNDAY AFTERNOON...

   MARTIN.

AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILO...OR NEAR
INEZ...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STIDHAM AROUND
315 PM EDT...CALF CREEK AROUND 325 PM EDT...INEZ AROUND 330 PM EDT...
PEVIER AROUND 335 PM EDT...DEBORD AROUND 340 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 25 TO 35 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JACOBSON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:55 PM EDTAreal Flood AdvisoryJKLFloyd, Pike2 hr
Jul 24, 7:15 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Morgan, Rowan3 hr
Jul 24, 7:28 PM EDTSevere Thunderstorm WarningJKLElliott, Rowan47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.